# SDR 2008FA0000227

- Difficulty date: February 25, 2008
- Submitted: April 8, 2008
- Operation: General aviation
- Aircraft: N5341Z
- Make and model: Piper PA-44-180
- Aircraft serial: 4496107
- Engine: Lyc O360*
- System (JASC): 3210 · Main Landing Gear
- Part: Tube
- Part number: 86262003
- Condition: Worn
- Location: Mlg
- Part time: 2,193 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NOSE GEAR DOOR TUBE PN 86262003 FOUND WITH GROOVE WORN INTO TUBE AT APPROX 65 PERCENT OF TUBE THICKNESS IN THE AREA OF THE LT AND RT SUPPORTS PN 86262-005 AND 86262-012 RESPECTIVELY.  THIS TUBE CONNECTS TO THE LT AND RT NOSE GEAR DOOR RODS AND PIVOTS AS THE GEAR IS RAISED AND LOWERED AND IT IS AT THE PIVOT POINT OF THE TUBE WHERE THIS WEAR IS OCCURRING.  CURRENTLY THERE IS A NYLON BUSHING PN 452647 THAT IS INSERTED AT THIS PIVOT POINT TO PROVIDE FOR SOME PROTECTION OF THE TUBE.  THERE IS HOWEVER, NO WEAR TO THIS NYLON BUSHING.  IT CAN BE ASSUMED THAT THIS NYLON BUSHING IS THE CAUSE OF THE WEAR AND PROVIDES NO GUARD AGAINST PROTECTING THE INTEGRITY OF THE TUBE.  CURRENTLY THERE IS NO REQUIREMENT FOR LUBRICATION AT THIS PIVOT POINT.  FAILURE OF THIS TUBE ASSY COULD RESULT INTO INADEQUATE GEAR MOVEMENT.  RECOMMENDATIONS WOULD BE TO PROVIDE FOR SOME TYPE OF BEARING BLOCK WITH LUBRICATION POINTS.  (K)
